# SDR 99ZZZX3969

- Difficulty date: September 30, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N992BH
- Make and model: Snias AS350B2
- Aircraft serial: 2889
- Engine: Tmeca ARRIEL1D
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: 2292253940
- Condition: Failed
- Location: Gas Generator
- Part time: 1,661 hours
- Component: 0292253250
- Stage of operation: AP
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

HELICOPTER WAS ON A FINAL APPROACH TO LANDING SITE ON ISLAND OF KAHOOLAWE, HAWAII.  PILOT EXPERIENCED A YAW TO THE ACFT.  HE MADE A NORMAL LANDING ON THE HELIPAD AND SHUT DOWN ENGINE.  POST-FLIGHT CHECK REVEALED THE POWER TURBINE BLADES WERE DAMAGED.  UPON DISASSEMBLY AND INSPECTION OF ENGINE, DETERMINED THE SECOND STAGE GAS GENERATOR TURBINE BLADE BROKE AWAY AT THE ROOT AND CAUSED ADDITIONAL DAMAGE TO THE SECOND STAGE GAS GENERATOR BLADES, POWER TURBINE NOZZLE, AND POWER TURBINE BLADES.  SIGNIFICANT RUBBING WAS EVIDENT ON COMPRESSOR, GAS GENERATOR, AND POWER TURBINE COMPONENTS.
